MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50622
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: 'premature stent deployment with the safety lock in place.' user plan to implant 2 stent in both side of hepatic duct.One stent was advanced to right hepatic duct successfully, another stent was advanced into endoscopy channel but with part deployed while emerged from endoscopy in patient.Red lock was in place and secured at the moment.User decided deployed the one in right hepatic duct which turns out successfully.And then withdraw the part deployed stent along with endoscopy from patient.User release the stent in endoscopy channel after withdraw.User withdraw the device from endoscopy at last.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana.47402-4195 importer site establishment registration number: 3005580113.Problem statement "user plan to implant 2 stent in both side of hepatic duct.One stent was advanced to right hepatic duct successfully.Another stent was advanced into endoscopy channel but with part deployed while emerged from endoscopy in patient.Red lock was in place and secured at the moment.User decided deployed the one in right hepatic duct which turns out successfully.And then withdraw the part deployed stent along with endoscopy from patient.User releases the stent in endoscopy channel after withdraw.User withdraws the device from endoscopy at last." device evaluation the zilbs-635-6-8 device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a boston scientific zebra wire guide, of unknown diameter.A sphincterotomy and pre-dilation were conducted prior to this occurrence.The complaint device was advanced through an olympus tjf-260v endoscope.The target location was in the hepatic portal.Resistance was not encountered when advancing the wire guide or the delivery system through the obstructed area.The complaint device was not advanced through the wall of a previously placed stent.No portion of the complaint device detached in the patient¿s anatomy.The customer provided images of the distal end of the complaint device, showing the stent partially deployed inside and outside the patient.The device related to this occurrence underwent a laboratory evaluation on the 3rd may 2018.On evaluation of the returned device, it was noted that the device was returned without the red safety tab, and with the stent deployed.The stent was undamaged and 8cm long.The flexor length was 200cm, which was within specification of 200cm +2/-1cm.There was no tactile damage on the flexor.A 0.035¿ diameter wire guide could pass through the device without resistance.Complaint is confirmed as the failure was verified in the images provided from the customer, showing premature stent deployment.Possible causes for this occurrence could include insufficient strength of the flexor.As the device was advance through the endoscope, it is possible that the flexor became compressed.This could have caused or contributed to the stent prematurely deploying with the red safety tab in place.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.It may be noted that a project has been initiated to improve the strength of the flexor and prevent the reoccurrence of premature deployment with the red safety tab.Document review prior to distribution all zilver biliary devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1249506.Summary complaint is confirmed as the failure was verified in the images provided from the customer, showing premature stent deployment.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113.Problem statement "user plan to implant 2 stent in both side of hepatic duct.One stent was advanced to right hepatic duct successfully.Another stent was advanced into endoscopy channel but with part deployed while emerged from endoscopy in patient.Red lock was in place and secured at the moment.User decided deployed the one in right hepatic duct which turns out successfully.And then withdraw the part deployed stent along with endoscopy from patient.User releases the stent in endoscopy channel after withdraw.User withdraws the device from endoscopy at last." device evaluation the zilbs-635-6-8 device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a boston scientific zebra wire guide, of unknown diameter.A sphincterotomy and pre-dilation were conducted prior to this occurrence.The complaint device was advanced through an olympus tjf-260v endoscope.The target location was in the hepatic portal.Resistance was not encountered when advancing the wire guide or the delivery system through the obstructed area.The complaint device was not advanced through the wall of a previously placed stent.No portion of the complaint device detached in the patient¿s anatomy.The customer provided images of the distal end of the complaint device, showing the stent partially deployed inside and outside the patient.The device related to this occurrence underwent a laboratory evaluation on the 3rd may 2018.On evaluation of the returned device, it was noted that the device was returned without the red safety tab, and with the stent deployed.The stent was undamaged and 8cm long.The flexor length was 200cm, which was within specification of 200cm +2/-1cm.There was no tactile damage on the flexor.A 0.035¿ diameter wire guide could pass through the device without resistance.Complaint is confirmed as the failure was verified in the images provided from the customer, showing premature stent deployment.Possible causes for this occurrence could include insufficient strength of the flexor.As the device was advance through the endoscope, it is possible that the flexor became compressed.This could have caused or contributed to the stent prematurely deploying with the red safety tab in place.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.It may be noted that a project has been initiated to improve the strength of the flexor and prevent the reoccurrence of premature deployment with the red safety tab.Document review prior to distribution all zilver biliary devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1249506.Summary complaint is confirmed as the failure was verified in the images provided from the customer, showing premature stent deployment.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to update the investigation results initial mdr submitted based on the device malfunction precedence: 'premature stent deployment with the safety lock in place.User plan to implant 2 stent in both side of hepatic duct.One stent was advanced to right hepatic duct successfully, another stent was advanced into endoscopy channel but with part deployed while emerged from endoscopy in patient.Red lock was in place and secured at the moment.User decided deployed the one in right hepatic duct which turns out successfully.And then withdraw the part deployed stent along with endoscopy from patient.User release the stent in endoscopy channel after withdraw.User withdraw the device from endoscopy at last.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7479575
Report Number3001845648-2018-00194
Device Sequence Number1417437
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)190713(10)C1249506
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50622
Device Catalogue NumberZILBS-635-6-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/02/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight65